MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID SMALL, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID SMALL, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number SMALL CAGED GLENOID
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Metal Related Pathology (4530); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the 72 y/o female patient had complained of pain for approximately 4 years (implants were put in 7-8 years ago).However, due to covid it had not been possible to x-ray/ct the patient so the surgeon is not fully clear what route of deterioration had been taking place.Patient first stage revision of a caged glenoid anatomic.All implants removed and replaced with a spacer.The patient's rotator cuff failed.Patient lost function.During the surgery the 3 x peripheral pegs and attached polyethylene were retrieved.The caged glenoid appeared to have significantly 'eroded' with possible erosion after being lodged under the humeral head.The medial calcar had also completely disappeared due to possible stress shielding.There was significant metalosis observed leading to the belief that this could have been the cage.There was no evidence of the cage being anywhere else (as per x-rays and ct's).The surgeon explored all reasonable options to find it but there was no sight of it.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain photos and x-rays.The devices are not available for evaluation due to it is not hospital policy to release implants.Request has been made none the less.If approved, they will be collected and sent to gv.
 
Additional Manufacturer Narrative
Section d10: concomitant products 41mm head.4.5mm replicator plate.11mm humeral stem.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Corrections: h6: health effect / clinical code.Additional information: d9 - device return.H3 - the revision reported was likely the result of failure of the patient¿s rotator cuff and 4 years of reported pain.The glenoid component was returned fractured with the center cage missing.The cause and sequence of events cannot be determined because no sequential, pre-revision radiographs were provided.H6 - medical device problem code, health effect / clinical code, investigation codes.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1/d2a/d2b, h4, h6.Mdr section codes updated/corrected: a.The revision reported was likely the result of failure of the patient¿s rotator cuff and four years of reported pain.The glenoid component was returned fractured with the center cage missing.The cause and sequence of events cannot be determined because no sequential, pre-revision radiographs were provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE CAGE GLENOID SMALL, ALPHA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
3525541928
MDR Report Key19154225
Report Number1038671-2024-00927
Device Sequence Number7862397
Product Code KWS
UDI-Device Identifier10885862172679
UDI-Public10885862172679
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMALL CAGED GLENOID
Device Catalogue Number314-13-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer09/04/2024
05/12/2025
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date09/11/2024
05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale